Wishful thinking?

By debimzadi Latest Reply 2014-01-02 13:33:08 -0600
Started 2013-12-28 20:04:21 -0600

Last week I was diagnosed T2. No meds. Just checking daily sugar.

I started doing research and found several blogs about Crestor and increased sugar levels.

My fasting glucose over the last 2 years has been between 94-104

I started Crestor in July and my reading in August was 119. Since then it has gone up twice and got to 136 which was when I was diagnosed. The doc says my a1c is at 6.5.

I have asked if the doc thinks it is related to the Crestor. She says no. And cites the a1c. But if it's a 3 month average then that whole time period was after I started Crestor.

Am I just grasping at straws?

5 replies

Just Joyce
Just Joyce 2014-01-02 13:33:08 -0600 Report

I am off all statins for cholesterol. Changing my diet helped a lot. a 6.5 A1C reading is pretty good and the normal average is 70-120 so you are still in the good range. Mine is 6.5 and my average readings are between 90 and 120.

Just like diabetes is different for everyone, medication can be different for each person. Sometimes you have to modify your diet when a new medication is introduced. If that didn't work for you ask the doctor to change the medication or get a second opinion.

debimzadi 2013-12-30 09:28:28 -0600 Report

Thanks DENI. I did consider stopping. Did your sugar readings change at all? My husband takes Crestor and it hasn't affected his BS at all.

theladyiscrazy 2013-12-28 20:56:47 -0600 Report

Well, seeing how I have unusual reactions to medications (statins being one of them), I wouldn't dismiss it as a possibility. Did she give you a different reason why your blood sugar would go up in the last three months when it has been steady for the last two years? If she doesn't believe it is the crestor, then she has to have another "cause" that she believes. For me, I take Zetia, which isn't a statin for cholestrol. Doesn't lower it as far as most statins can but it is much better for me.

debimzadi 2013-12-28 22:38:50 -0600 Report

Tyvm. I appreciate your insight and comments. Both the modafinal and the Crestor mention the possibility of increased sugar levels. I am going to discuss this further with my doctor.

You are right. I should ask what she thinks the "cause" is. I actually charted the numbers and sent them to the office. A PA called me back and just parroted what the dr of pharmacy had told me.

I can live with a T2 diagnosis but feel it's unfair not to have other possible contributors explored.

denipink57 2013-12-30 04:52:28 -0600 Report

if you are concerned about the Crestor (i take it too and have no concerns) ask to be put on something else. Crestor is important though so don't just stop taking it. it is really good for clogged arteries.

Next Discussion: Blood sugar help »